SMITH & NEPHEW, INC. LGN 6 DEG VAL COL 6MM OFF S3-8; PROSTH, KNEE, PATELLO/FEM, SEMI-CONS, UNCEM, POROUS, COATED, POL/METAL/POLY
Back to Search Results |
| Model Number |
71434407 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/07/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a revision surgery the valgus collet 6mm was seized and would not rotate on the reamer shaft.The procedure was finished using a smith and nephew backup device.There was a delay reported of less than or equal to 30 minutes.No patient harm was reported.
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device revealed nicks and deep scuffs on device.The device shows signs of extensive use.A functional evaluation of the returned device confirmed the stated failure mode.The rotating function of the device seized, rendering it inoperable.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.